MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT
Model Number EX061503CS
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly fractured.The procedure was completed using an additional device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.(expiration date: 11/2023).
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation.The stent remains implanted.Provided image demonstrates the deployed stent appearing like an hourglass, which is an indication for stent twisting.A stent fracture cannot be confirmed because single struts are not visible.The vessel was not tortuous/ calcified, the system was correctly held at the stability sheath during deployment, and the user did not experience difficulty during deployment.Torque was neither felt nor exerted on the grip during deployment.A 6f introducer with 0.018" guidewire were used for access, and the lesion was pre dilated.Based on the investigation of the provided information, twisting of the placed stent is confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use closely describes holding and handling of the system during deployment; in particular the instructions for use state: 'confirm that the introducer sheath is secure and will not move during deployment.(¿) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.(¿) do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.Initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position.' in regards to pta the instructions for use state: 'predilation of the lesion should be performed using standard techniques.' in regards to accessories the instructions for use state: 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath (.) insert a 0.035¿ diameter guidewire'.The instructions for use further state: 'it is recommended to use the 80 cm working length device for ipsilateral procedures.The longer working length of the 130 cm device may potentially be challenging for the user to keep straight for ipsilateral procedures.Failure to keep the device straight may impede the optimal deployment of the implant.' h10: d4 (expiration date: 11/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16041018
Report Number9681442-2022-00373
Device Sequence Number4937216
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061503CS
Device Catalogue NumberEX061503CS
Device Lot NumberANFY1809
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown